A nurse has been assigned to a female patient who is to begin chemotherapy

Question 1 During ongoing assessment of a patient receiving 5-FU therapy, the nurse finds the patient’s platelet count to be 92,000 cells/mm3. The nurse should do which of the following?

A) Consult the prescriber for an increase in dosage
B) Consult the prescriber for a decrease in dosage
C) Consult the prescriber for discontinuation of the drug
D) Continue the therapy as prescribed

Question 2 A nurse has been assigned to a female patient who is to begin chemotherapy. The nurse will initiate the prescribed oprelvekin therapy

A) 6 to 24 hours after chemotherapy.
B) 2 days after chemotherapy.
C) 6 days after chemotherapy.
D) 10 days after chemotherapy.

Question 3 A patient with a recent diagnosis of chronic myelogenous leukemia (CML) is discussing treatment options with his care team.What aspect of the patient’s condition would contraindicate the use of cyclophosphamide for the treatment of leukemia?

A) The patient has a diagnosis of type 2 diabetes and takes oral antihyperglycemics.
B) The patient has had a history of nonadherence to medical treatment.
C) The patient’s bone marrow function is significantly depressed.
D) The patient has decreased renal function.

Question 4 A female patient has follicular non-Hodgkin’s lymphoma and is receiving thalidomide (Thalomid). It will be most important for the nurse to monitor this patient for which of the following?

A) Angina
B) Fever
C) Chills and rigors
D) Bleeding

Question 5 When planning care for a patient who is receiving filgrastim (Neupogen) for a nonmyeloid malignancy, the nurse should formulate which of the following patient outcomes? (Select all that apply.)

A) The patient will not develop an infection.
B) The patient will not experience bone pain.
C) The patient will be able to self-administer filgrastim at home.
D) The patient will not develop febrile neutropenia.
E) The patient will not retain fluid.

Question 6 A nurse is to use a single-dose 1 mL vial to administer 0.5 mL of epoetin alfa to a 39-year-old woman who is being treated for chemotherapy-induced anemia. Which of the following will the nurse do with the unused portion of the drug?

A) Refrigerate the medication for a future use.
B) Discard the unused portion of the drug.
C) Store the medication in the drug cart for the next dose.
D) Put the medication in the freezer compartment of the refrigerator.

Question 7 nurse is discussing oprelvekin therapy with a male patient. Which of the following will the nurse tell the patient is the most common adverse effect of the drug?

A) Medullary bone pain
B) Papilledema
C) Fluid retention/weight gain
D) Atrial arrhythmia

Question 8 A patient with chronic heart failure has begun treatment with epoetin alfa, which she will receive in her own home from a home health nurse. The nurse should teach the patient to supplement this treatment with a diet that is high in

A) iron-rich foods such as beans and leafy green vegetables.
B) complex carbohydrates and vegetable-source proteins.
C) calcium, such as dairy products, fish and vegetables.
D) protein and low in carbohydrates.

Question 9 A nurse is administering rituximab to a patient via the IV route. The nurse will set the IV pump at 50 mg/hour for the first half hour of the initial infusion. If there are not apparent reactions after 30 minutes of the infusion, the nurse will increase the dosage every 30 minutes by 50 mg/hour until the maximum infusion rate reaches which of the following?

A) 250 mg/hour
B) 300 mg/hour
C) 400 mg/hour
D) 500 mg/hour

Question 10 A 62-year-old patient taking tamoxifen exhibits increased bone and tumor pain along with a local disease flare. The nurse interprets this as an indication of which of the following?

A) A hypersensitivity reaction
B) The tumor responding to treatment
C) Nephrotoxic effects of tamoxifen
D) Cardiomyopathy

Question 11 A male patient is receiving rituximab therapy for non-Hodgkin’s lymphoma. Which of the following would be a priority nursing intervention to reduce the risk for cytotoxicity and tumor lysis syndrome?

A) Ensure that the patient maintains a normal breathing pattern.
B) Ensure that the patient maintains a normal fluid and electrolyte balance.
C) Protect the patient from exposure to infections.
D) Monitor the patient for deterioration in renal function.

Question 12 A patient with a diagnosis of chronic myeloid leukemia has met with her oncologist, who has recommended treatment with the kinase inhibitor imatinib. What route of administration should the nurse explain to the patient?

A) Daily intramuscular injections throughout the course of treatment
B) Peripheral IV administration three times a day for 7 to 10 days
C) Weekly IV infusions over 6 to 8 hours through a central line
D) Oral administration of imatinib in a home setting

Question 13 A 60-year-old patient experienced a sudden onset of chest pain and shortness of breath and was subsequently diagnosed with a pulmonary embolism in the emergency department. The patient has been started on an intravenous heparin infusion. How does this drug achieve therapeutic effect?

A) By promoting the rapid excretion of vitamin K by the gastrointestinal mucosa
B) By inhibiting the action of vitamin K at its sites of action
C) By inhibiting platelet aggregation on vessel walls and promoting fibrinolysis
D) By inactivating clotting factors and thus stopping the coagulation cascade

Question 14 A male patient has been on long-term bicalutamide (Casodex) therapy. In order to assess adverse effects of the drug therapy, the nurse will closely monitor which of the following?

A) Visual function
B) Blood counts
C) Pap test results
D) Liver function

Question 15 Intravenous carmustine has been prescribed for a patient with cancer. The nurse should help relieve the discomfort of pain and burning during the infusion by

A) slowing the infusion.
B) decreasing the volume used for dilution.
C) decreasing the total volume of the primary IV infusion.
D) administering a dose of 2 units of bleomycin before carmustine.

Question 16 A middle-aged patient has received a diagnosis of GI stromal tumor following an extensive diagnostic workup. Imatinib has been recommended as a component of the patient’s drug regimen. What patient education should the nurse provide to this patient?

A) “It’s important that you let us know if you develop any significant swelling or puffiness.”
B) “Try to keep your PICC line dressing as dry as possible at all times.”
C) “You’ll likely experience a lot of dry mouth while you’re taking this drug, so it’s helpful to chew ice chips.”
D) “If you experience significant nausea after taking a dose, stop taking the drug and schedule an appointment at the clinic.”

Question 17 A nurse has completed a medication reconciliation of a patient who has been admitted following a motor vehicle accident. Among the many drugs that the patient has received in the previous year is rituximab. The nurse would be justified in suspecting the patient may have received treatment for which of the following diseases?

A) Non-Hodgkin’s lymphoma
B) Malignant melanoma
C) Nonsmall cell lung cancer
D) Renal cell carcinoma

Question 18 Mr. Lepp is a 63-year-old man who was diagnosed with colon cancer several weeks ago and who is scheduled to begin chemotherapy.He reports to the nurse that he read about the need for erythropoietin in an online forum for cancer patients and wants to explore the use of epoetin alfa with his oncologist. Which of the following facts should underlie the nurse’s response to Mr. Lepp?

A) Epoetin alfa is normally contraindicated in patients who are receiving radiotherapy or chemotherapy.
B) Treatment with epoetin alfa will likely begin 4 to 6 days before Mr. Lepp’s first round of chemotherapy and continue indefinitely.
C) The potential benefits of epoetin alfa must be weighed carefully against the potential adverse effects in cancer patients.
D) Mr. Lepp’s oncologist should have begun treatment with epoetin alfa immediately after he was diagnosed.

[checkout]

"Do you have an upcoming essay or assignment due?


If yes Order Similar Paper